MAUDE Adverse Event Report: STERILMED, INC.; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC.; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Catalog Number EPT7003D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to a procedure, when removing a reprocessed ep catheter polaris x steerable decapolar catheter, the tip of the device was bent upon being removed from the box.In addition, there was a break in material integrity at the site of the defect.There was no damage to the packaging or difficulty removing the device from the packaging.
 
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that prior to a procedure, when removing a reprocessed ep catheter polaris x steerable decapolar catheter, the tip of the device was bent upon being removed from the box.In addition, there was a break in material integrity at the site of the defect.An analysis of the product could not be performed since a physical sample was not received for evaluation.Therefore, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.The device history record for lot 2221222 was reviewed and there were no identified manufacturing deficiencies or internal actions; all finished goods devices reprocessed under this lot number had passed all visual and functional criteria prior to distribution.The provided serial number is not a recognized sterilmed serial number and cannot be verified as belonging or linked to this lot number.If the product or additional information is received at a later date the investigation will be updated as applicable.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that prior to a procedure, when removing a reprocessed ep catheter polaris x steerable decapolar catheter, the tip of the device was bent upon being removed from the box.In addition, there was a break in material integrity at the site of the defect.The product was received on 27-jan-2025.According to the information received, the tip of the device was bent upon being removed from the box.Per additional event information, in response to the question "was there a break in material integrity at the site of the defect, such as cracking or fracture?" the response was "yes, the catheter should not have been sent for use in this condition.¿ it was also noted there was no observed damage to packaging.No other information or evidence was provided showing the condition of the device upon its removal from the packaging.It was also noted there was no consequences or impact to patient.A non-sterile reprocessed ep technology polaris x steerable decapolar mapping catheter, ept7003d, was received contained in a resealable decontamination pouch.The device had been reprocessed two (2) times, most recently under lot 2221222, serial number (b)(6).None of the original packaging materials were returned along with the device for assessment.Upon receiving the device, a visual inspection was conducted, and it was observed that the catheter was returned with no apparent damage.There was no observed bend or misshapen curvature at the distal tip of the shaft.There was no compromise in the integrity of the tip, resulting in exposed/protruding components.During further visual analysis of the returned sample, the deflection and steering testing was conducted, in accordance with sterilmed procedures.The deflection mechanism was working correctly, the device had the expected unidirectional deflection and curvature for this model.No other defect was observed on the returned device.The described event is not confirmed.As part of sterilmed's quality process all devices are manufactured, 100% inspected, and released to approved specifications.The device history record for lot 2221222 was reviewed and there were no identified manufacturing deficiencies or internal actions, all finished goods devices reprocessed under this lot number had passed all visual and functional criteria prior to distribution.Although no product defect was identified, there may have been other circumstances or issues, such as distal tip manipulation during setup or handling while used, and imprecise setup with cables and connections, that could not be replicated during the analysis.The instructions for use also state that the handling characteristics of this reprocessed device may be different from those of the original manufacturer¿s device.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20865306
Report Number2134070-2024-00025
Device Sequence Number20980526
Product Code NLH
UDI-Device Identifier10888551010740
UDI-Public(01)10888551010740(17)251001(10)2221222
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue NumberEPT7003D
Device Lot Number2221222
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/27/2024
01/27/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date12/31/2024
02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown